confused?

After waiting for a year I was booked for an ablation at the QE in September, but when having an obligatory T.O.E this was stopped due to them finding a clot at the back of my heart. I am due to go for another T.O.E. in a weeks time to see if things have resolved. My question is I was taking Apixiban for a year before this was found and they have now transferred me on to Warfarin. Does this mean that these "new anticoagulants" are not a good idea?

I only take Warfarin now and my BP meds. I do not suffer an abnormally high pulse rate but do suffer severe breathlessness and do not go out for pleasure as I am sick of fighting for my breath. This is so depressing!

10 Replies

oldestnewest
  • I don't know the answer to your NOAC query but wanted to wish you well; after the long wait and the disappointment after the TOE/clot causing more delay. I really hope that the ablation is successful in reducing your breathlessness and you can get more enjoyment and freedom back into your life.

    Take care and best wishes all goes smoothly and to plan this time (although good they spotted the clot; I'm not sure that TOEs are routine across all hospitals).

    Jo

  • I think it was just done as a precaution to make sure that there is no pooling of blood in the heart, which as you say it did reveal this, but it also raises other questions. I hope to raise these when I go for my next T.O.E as I feel like someone driving a car with a blindfold on!

  • I hope you will have good news next week and be able to go ahead and move forward, cali.

    I think all anticoagulants do no more than reduce the risk of a clot forming. They don't eliminate the possibility, and total protection is not available on any of them.

    Warfarin, with its INR tests, enables an optimum INR range to be chosen according to a patient's needs and circumstances and some patients may be aiming for between 2 and 3 and others may have a 2.5 - 3.5 target or higher so there is more flexibility than on a NOAC. This might be why you have swapped.

  • This is so enlightening Rellim296, thankyou!

  • As my GP said some people who are on an anticoagulant get a clot whether that's warfarin or one of the NOACs. It is rare but it does happen. I understand that some of the NOACs are supposedly better than warfarin.

    If fact apixaban can be used as a clot buster.

    I have heard that some doctors and consultants switch people on to warfarin because a lot of the time it is less sensitive to missed doses but ther are a few provisos.

  • I can't answer your question, but just wanted to say that I had my ablation at the QE and it worked brilliantly, so hope it goes well if you have it done.

    Koll

  • Thanks that gives me confidence. The waiting is so frustrating more as I am on my own

  • Well there you go! Apixaban for a year and a blood clot forms in the heart. Thank you for that info and I hope things get better for you. No replies thank you on the benefits of new anticoagulants.

  • My EP always does a toe he says better safe than sory there is always an exception to the rule ,I haVe been on Apixaban for nearly 3years no problem in this time I have had 7 cvs had my ablation 5weeks ago so far so good

  • Maybe this clot was there before I went into AF because he did say it was not a recent one. I was too sedated to take him up on this point, but I will raise it when I go next Monday. I am one of those who is usually the exception so I was not too surprised.

You may also like...